Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

Ibuprofen & anemic symptoms

Posted by Punkie S. on 12/02/99 at 00:00 (013298)

I have had PF for a year now (caused by over use if inclined treadmill) and I cant take Ibuprofen on a regular basis because of GI bleeds and in turn causing me to be anemic. My question is, are there any other meds out there that anyone has used besides the usuals. I am really frustrated with this condition and I want to be able to exercise regularly and also be able to run this time next year.

Re: Ibuprofen & anemic symptoms

Lee H on 12/02/99 at 00:00 (013300)

I developed PF the same way you did with a steep incline on the treadmill. I guess we learned our lesson, didn't we? When I can workout again, I'll be very happy with flat ground. I also cannot take anti-inflamatory meds because of a weak stomach. I have asked several Drs. for a replacement and none have come up with one. If you find one, please let me know.

Re: Ibuprofen & anemic symptoms

Tami N on 12/02/99 at 00:00 (013309)

A pt. who has experienced a GI bleed should never take traditional NSAIDS. There are two relatively new drugs out on the market that are proven not to destroy the gastic lining. They are Celebrex and Vioxx. Ask for samples from your M.D. and try them for two weeks before giving up.

Re: Ibuprofen & anemic symptoms

rekha.s on 12/03/99 at 00:00 (013320)

I also got stomach ulcer from Ibuprofin few years back, so if you have stomach problems, defintely lay off NSAIDS. I am scared to take any medicine now. It was really hard to rid myself of the ulcer (yucky medicine). I heard Celebrex is not good for the stomach either, don't know about Vioxx.

The Ibuprofin creme that is on this site is an alternative if you want the relief from inflammation, but not the stomach problems.
I haven't received mine yet-it's on backorder, but I hear really good things about it...


Re: Ibuprofen & anemic symptoms

Rick R on 12/03/99 at 00:00 (013327)

Punkie,

I don't think I have met anyone yet that has been on anti-inflammatories for an extended period of time that hasn't had some stomach difficulty. We start to think we have weak stomachs but I think that is the nature of the drugs. Once your doctor thinks you are ready, try only taking the stuff at night. To try to reduce the inflamation while you are still on your feet in my opinion just doesn't work. You end up quiting the medication altogether. I believe that most of the positive effect takes place at night anyway so why cut short the time you can handle the medication by hurting your plumbing all day. I can't even remember all of the fancy stuff they have had me on but I think that Ibuprofen has worked as well as anything for me. I believe any massage, heat, cold, or anything used to reduce the inflamation needs that 8 hours, or what you can get, off of your feet to allow the natural healing process to work. To even walk to bed after taking those measures is a mistake, crawl or whatever but don't let those poor dogs touch the floor. Lots of luck!

Rick


Re: Ibuprofen & anemic symptoms

Lee H on 12/02/99 at 00:00 (013300)

I developed PF the same way you did with a steep incline on the treadmill. I guess we learned our lesson, didn't we? When I can workout again, I'll be very happy with flat ground. I also cannot take anti-inflamatory meds because of a weak stomach. I have asked several Drs. for a replacement and none have come up with one. If you find one, please let me know.

Re: Ibuprofen & anemic symptoms

Tami N on 12/02/99 at 00:00 (013309)

A pt. who has experienced a GI bleed should never take traditional NSAIDS. There are two relatively new drugs out on the market that are proven not to destroy the gastic lining. They are Celebrex and Vioxx. Ask for samples from your M.D. and try them for two weeks before giving up.

Re: Ibuprofen & anemic symptoms

rekha.s on 12/03/99 at 00:00 (013320)

I also got stomach ulcer from Ibuprofin few years back, so if you have stomach problems, defintely lay off NSAIDS. I am scared to take any medicine now. It was really hard to rid myself of the ulcer (yucky medicine). I heard Celebrex is not good for the stomach either, don't know about Vioxx.

The Ibuprofin creme that is on this site is an alternative if you want the relief from inflammation, but not the stomach problems.
I haven't received mine yet-it's on backorder, but I hear really good things about it...


Re: Ibuprofen & anemic symptoms

Rick R on 12/03/99 at 00:00 (013327)

Punkie,

I don't think I have met anyone yet that has been on anti-inflammatories for an extended period of time that hasn't had some stomach difficulty. We start to think we have weak stomachs but I think that is the nature of the drugs. Once your doctor thinks you are ready, try only taking the stuff at night. To try to reduce the inflamation while you are still on your feet in my opinion just doesn't work. You end up quiting the medication altogether. I believe that most of the positive effect takes place at night anyway so why cut short the time you can handle the medication by hurting your plumbing all day. I can't even remember all of the fancy stuff they have had me on but I think that Ibuprofen has worked as well as anything for me. I believe any massage, heat, cold, or anything used to reduce the inflamation needs that 8 hours, or what you can get, off of your feet to allow the natural healing process to work. To even walk to bed after taking those measures is a mistake, crawl or whatever but don't let those poor dogs touch the floor. Lots of luck!

Rick